Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 9, 2013, 5:27 PM EDT for Rutland County, Vermont. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 9, 2013, 9:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Rutland County, VT
The radar
The Burlington radar (KCXX), 119 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:00 PM EDT | FLASH FLOOD | Mt. Holly, VT | ROUTE 103 WASHED OUT NEAR THE INTERSECTION OF 103 AND ROUTE 155 WITH ROCKS ON THE ROAD. |
| Jul 9, 6:00 PM EDT | HEAVY RAIN 2.08 | East Wallingford, VT | |
| Jul 9, 6:23 PM EDT | FLASH FLOOD | Cuttingsville, VT | STATE POLICE IN RUTLAND REPORT MULTIPLE WASHOUTS ON ROUTE 103 AND THE ROAD IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WGUS51 KBTV 092127 FFWBTV VTC021-100130- /O.NEW.KBTV.FF.W.0026.130709T2127Z-130710T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 527 PM EDT TUE JUL 9 2013 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT... * UNTIL 930 PM EDT. * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. DOPPLER RADAR WAS INDICATING RAINFALL RATES OF 2 INCHES AN HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELMONT... CUTTINGSVILLE AND MT. HOLLY. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. WHEN YOU PUT YOURSELF IN HARMS WAY THE LIFE YOU RISK IS NOT ONLY YOUR OWN...YOU ALSO RISK THE LIVES OF RESCUE PERSONNEL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4348 7298 4352 7281 4341 7282 4339 7297 $$ WGH
1 follow-up statement
250 WGUS71 KBTV 100003 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 803 PM EDT TUE JUL 9 2013 VTC021-100013- /O.CAN.KBTV.FF.W.0026.000000T0000Z-130710T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUTLAND VT- 803 PM EDT TUE JUL 9 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL RUTLAND COUNTY... WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS. LAT...LON 4348 7298 4352 7281 4341 7282 4339 7297 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 4:02 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 9, 4:02 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
402 PM EDT TUE JUL 9 2013
.SYNOPSIS...
SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL TAPER OFF
ACROSS THE AREA THIS EVENING WITH WARM AND MUGGY CONDITIONS
CONTINUING. A HIGHER THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL WILL EXIST ON WEDNESDAY INTO WEDNESDAY EVENING AS A SURFACE
FRONT MOVES INTO THE REGION. BEHIND THIS FRONT...DRY AND SEASONABLY
WARM WEATHER IS EXPECTED BY LATER IN THE WEEK AND INTO NEXT
WEEKEND...THOUGH TEMPERATURES MAY TREND HOTTER BY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 402 PM EDT TUESDAY...AS EXPECTED...WIDELY SCATTERED PULSE
SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE REGION
TODAY...CONCENTRATED MAINLY ACROSS THE HIGHER TERRAIN WHICH IS
TYPICAL DURING SUCH LIGHT FLOW REGIMES. CAN'T RULE OUT AN ISOLATED
FLASH FLOOD THREAT THROUGH THE MID-EVENING HOURS...BUT OVERALL
IDEA IS FOR ACTIVITY TO WANE OVER TIME LEAVING GENERALLY PARTLY
CLOUDY SKIES AND MUGGY CONDITIONS AS TEMPERATURES BOTTOM OUT IN
THE 60S TO AROUND 70. MODELS ARE IN GENERAL CONSENSUS SHOWING A
BAND OF LEADING MOISTURE AND SHOWERS CREEPING SLOWLY SW TO NE INTO
OUR AREA LATER TONIGHT WHILE SLOWLY WEAKENING...SO WILL CONTINUE
PRIOR IDEA OF INCREASING POPS BACK UP INTO THE CHANCE CATEGORY
FROM THE CHAMPLAIN VALLEY WEST AFTER 2 AM OR SO.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 402 PM EDT TUESDAY...A POTENTIALLY ACTIVE DAY THEN ON TAP
FOR WEDNESDAY INTO WEDNESDAY EVENING AS A FAIRLY ROBUST H5 TROUGH
AND ATTENDANT SURFACE FRONT TRACK INTO OUR REGION FROM THE ERN
LAKES/OHIO VALLEY STATES. AFTER MORNING CLOUDS AND SCATTERED
SHOWERS/SPRINKLES...SKIES SHOULD TREND PTLY SUNNY ACROSS A GOOD
PORTION OF THE AREA AND WITH DAYTIME HEATING/INSTABILITY AND
APPROACHING UPPER TROUGH...THIS SHOULD BE MORE THAN ENOUGH TO GET
SCATTERED TO NUMEROUS SHOWERS AND STORMS GOING ACROSS THE
AREA...ESP BY AFTERNOON/EVENING HOURS. A TAD MORE ORGANIZATION
WITH POTENTIAL FOR SEVERAL MULTI-CELL CLUSTERS OR LINES OF
ACTIVITY TRAVERSIING THE AREA THROUGH THE AFTERNOON/EVENING HOURS.
MORE PROBLEMATIC WILL BE POTENTIAL TRAINING OF STORMS WITH MEAN
CORFIDI VECTOR VALUES GENERALLY AT OR BELOW 10 KTS AND PWAT VALUES
NEAR 2.0 INCHES DURING THIS PERIOD. INDEED...AREA MODEL SOUNDINGS
SHOWING MOIST-ADIABATIC LAPSE RATES AND GREATER THAN 80% RH ALL
THE WAY UP TO THE 500 MB LEVEL SO CONCERN FOR HEAVY RAINFALL IS
CERTAINLY WARRANTED...ESP GIVEN 1/3 HR FFG/HEADWATER GUIDANCE
VALUES CONTINUE TO RUN QUITE LOW. THEREFORE HAVE HOISTED A FLASH
FLOOD WATCH FROM OUR ADIRONDACK COUNTIES EASTWARD TOMORROW
AFTERNOON/EVENING TO ACCOUNT FOR THIS POTENTIAL (SEE HYDRO DISC
BELOW). IN REGARD TO SEVERE POTENTIAL...FEEL AFORMENTIONED WEAKER
LAPSE RATES AND ONLY MARGINAL 0-6 KM SHEAR VALUES SHOULD PRECLUDE
WIDESPREAD THREAT. BEST POTENTIAL LOOKS TO OCCUR LATER IN THE
AFTERNOON/EARLY EVENING ACROSS THE SLV/WESTERN DACKS WHERE BEST
SHEAR AND MODEL SIG SVR PROGS EXIST SO WILL MENTION SOME LOWER END
GUSTY WINDS/SMALL HAIL WORDING IN THESE AREAS ACCORDINGLY. AFTER
MIDNIGHT ACTIVITY SHOULD SLOWLY EDGE EASTWARD AS SFC BOUNDARY
PUSHES THROUGH THE REGION WITH ACTIVITY BECOMING MAINLY CONFINED
TO OUR VT COUNTIES TOWARD THE EARLY MORNING HOURS. HIGHS TOMORROW
IN THE UPPER 70S TO MID 80S AND LOWS TOMORROW NIGHT AGAIN IN THE
60S TO LOCALLY AROUND 70.
BY THURSDAY SFC FRONT CONTINUES TO SAG SLOWLY SOUTH AND
EAST...EXITING OUR AREA DURING THE AFTERNOON HOURS WITH UPPER TROUGH
LAGGING BY 6-9 HOURS. WHILE ATMOSPHERE WILL BE TRANSITIONING TO A
DRIER AIRMASS...STILL ENOUGH BOUNDARY LAYER MOISTURE TO PERHAPS
SPARK A FEW SHOWERS OR A STRAY STORM FROM OUR ADIRONDACKS EASTWARD
DURING THE LATE MORNING AND AFTERNOON HOURS...THOUGH ACTIVITY SHOULD
BECOME INCREASINGLY SPARSE AND SETTLE SOUTH BY LATER IN THE DAY AS
LOWER LEVELS CONTINUE TO DRY. HIGHS SEASONABLY WARM FROM THE MID 70S
TO LOWER 80S. ANY ISOLATED SHOWERS SOUTH AND EAST TO THEN END
THURSDAY EVENING AS SKIES TREND MAINLY CLR TO PTLY CLOUDY. LOW
TEMPERATURES QUITE REFRESHING IN THE 50S WITH SOME PATCHY FOG HERE
AND THERE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 347 PM EDT TUESDAY...THE PATTERN CHANGE TO A WESTERLY FLOW
OF DRIER WEATHER WILL PERSIST FRIDAY-TUESDAY WITH A WARMING TREND.
HIGH PRESSURE WILL MOVE OVER THE REGION FRIDAY AND PERSIST THROUGH
THE WEEKEND INTO EARLY NEXT WEEK WITH UPPER LEVEL RIDGING AND A NW
TO W FLOW ALOFT.
INITIALLY THE AIRMASS FROM CENTRAL CANADA WILL BE COOLER THAN
NORMAL AND DRIER THAN WHAT WE'VE HAD LATELY WITH HIGHS IN THE 70S
FRIDAY AND LOWS IN THE 50S. WARMING WILL TAKE PLACE WITH
TEMPERATURES WARMING INTO THE UPPER 70S TO LOWER 80S SATURDAY
AFTER A COOL START IN THE 50S. FURTHER WARMING WILL CONTINUE SUCH
THAT WE WILL TREND TO WARMER THAN AVERAGE TEMPERATURES SUNDAY-TUES
WITH HIGHS IN THE 80S, PERHAPS NEAR 90, BUT KEPT IT MAINLY IN THE
80S FOR NOW UNTIL IT BECOMES MORE CERTAIN.
HAVE BASICALLY KEPT CHANCES OF PRECIPITATION OUT OF THE FORECAST
UNTIL TUESDAY WHEN MORE UNCERTAINTY CREEPS INTO THE PICTURE AND
HAVE INCLUDED A TOKEN CHANCE OF PM TRW.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...MAINLY VFR THROUGH 04Z THEN MVFR CIGS
VSBYS THROUGH WEDNESDAY. EXCEPTIONS WOULD BE ISLD TSRA THIS
AFTERNOON/EVENING WITH LCL IFR VSBY MAINLY OVER THE MOUNTAINS.
WIDELY SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON MAINLY
ANCHORED IN THE ADIRONDACKS AND GREEN MOUNTAINS. WITH WEAK
STEERING FLOW OF 10 KNOTS OR SO, DON'T EXPECT MUCH IN THE VALLEYS,
BUT CANT RULE OUT SOME DRIFT EAST TOWARD BTV WHERE THE MOST
UNSTABLE AIR IS LOCATED. EXPECTING THESE TO DIMIMISH AFTER
SUNSET. COULD BE SOME FOG OVERNIGHT AT KSLK OR KMPV, BUT PRESSURE
GRADIENT IS INCREASING SO LOW STRATUS IS MORE LIKELY WITH 2-4MI BR
AT THE LOW END.
WEAK BOUNDARY WITH EVEN MORE HUMID AIR ASSOCIATED WITH APPROACHING
FRONTAL SYSTEM AROUND 9-14Z WED WITH CHANCE OF SHOWERS, PERHAPS A
RUMBLE OF THUNDER SO HAVE INCLUDED VCSH. OTHERWISE UNSTABLE AIR
WILL BE GENERATING WIDESPREAD SHOWERS AND THUNDERSTORMS BY 18Z OR SO.
WINDS WILL BE INCREASING FROM THE S-SW ON WED WITH 10-20 KNOTS
SUSTAINED AND GUSTS 15 TO 25 KNOTS ESPECIALLY BTV-KMSS.
OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...
WED PM...MAINLY MVFR BUT LCL IFR TSRA WITH A FRONTAL PASSAGE.
THU...MAINLY VFR AFTER SOME EARLY MORNING SHOWERS AND FOG.
FRI-SUN...MAINLY VFR WITH NORTHERLY FLOW AND HIGH PRESSURE.
&&
.HYDROLOGY...
AS OF 402 PM EDT TUESDAY...AN ISOLATED FLASH FLOOD THREAT WILL
CONTINUE THROUGH THE EARLY TO MID-EVENING HOURS AS SLOW MOVING
PULSE SHOWERS/STORMS CONTINUE ACROSS OUR AREA...ESP IN THE HIGHER
TERRAIN. MANY AREAS WILL REMAIN DRY HOWEVER...INCLUDING MUCH OF
THE CHAMPLAIN VALLEY WHERE THE STABILIZING EFFECTS OF THE LAKE
SHOULD INHIBIT MOST ACTIVITY.
A LARGER AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG WITH A MORE
ORGANIZED THREAT OF HEAVY RAINFALL AND POTENTIAL FLASH FLOODING.
SEVERAL CLUSTERS OR LINES OF STORMS WILL BE POSSIBLE WITH POTENTIAL
TRAINING OR BACKBUILDING OF CELLS GIVEN QUITE LOW MBE/CORFIDI VECTOR
ANALYSIS. WITH 1 TO 3 HR FLASH FLOOD/HEADWATER GUIDANCE VALUES
REMAINING QUITE LOW (~1.5 TO 2.0 INCHES) HYDROLOGICAL CONDITIONS
WILL NEED TO BE MONITORED VERY CLOSELY. AS A RESULT...A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR MUCH OF THE REGION FROM NOON TO MIDNIGHT
LOCAL TOMORROW.
&&
.EQUIPMENT...
AS OF 402 PM EDT TUESDAY...THE KTYX RADAR IS DOWN UNTIL FURTHER
NOTICE. TECHS HAVE ORDERED PARTS...THOUGH RETURN TO SERVICE IS
UNKNOWN AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NYZ028>031-034-035.
&&
SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...SISSON
AVIATION...SISSON
HYDROLOGY...JMG
EQUIPMENT...BTVHazardous weather outlook, Jul 9, 4:07 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 407 PM EDT TUE JUL 9 2013 NYZ028>031-034-035-VTZ001>012-016>019-100900- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 407 PM EDT TUE JUL 9 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. EVENING SHOWERS AND THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET. AN ISOLATED FLASH FLOOD THREAT WILL EXIST THROUGH EARLY EVENING AS REMAINING ACTIVITY WILL BE SLOW MOVING AND CAPABLE OF DROPPING LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-087-100900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 407 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY ON WEDNESDAY INTO WEDNESDAY EVENING. A FEW OF THE STORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
In the hours before
Special weather statement, Jul 9, 5:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 516 PM EDT TUE JUL 9 2013 NYZ029>031-034-VTZ003-004-006>008-010>012-016>019-100100- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 516 PM EDT TUE JUL 9 2013 ...THREAT FOR LOCALIZED FLASH FLOODING CONTINUES... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS THE NORTHERN ADIRONDACKS AND ACROSS PORTIONS OF CENTRAL AND NORTHERN VERMONT...ESPECIALLY OVER AND ALONG THE GREEN MOUNTAINS. THE STORMS WILL BE VERY SLOW MOVING AND HAVE THE POTENTIAL TO PRODUCE ONE TO THREE INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS WILL EASILY LEAD TO LOCALIZED FLASH FLOODING. WATCH FOR RAPIDLY RISING RIVERS AND STREAMS. DO NOT DRIVE THROUGH FLOODED ROADS...ESPECIALLY AT NIGHT...AND OBEY ANY INSTRUCTION FROM LOCAL OFFICIALS IN THE EVENT FLOODING IS OCCURRING OR ANTICIPATED.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:49 AM EDT | Flash Flood Warning | BTV | Orange, Washington | 6 hr |
| Jul 9, 4:02 PM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 36 hr |
| Jul 9, 6:13 PM EDT | Flash Flood Warning | BTV | Caledonia, Orleans | 4 hr |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.